Home / The heart room / Drug-induced skin rash: what it is, how it occurs, and possible remedies

Drug-induced skin rash: what it is, how it occurs, and possible remedies

Drug skin rash is a change in skin color and appearance associated with skin irritation or swelling caused by a reaction a person’s skin may have to certain drugs.

In general, the dermatological rash presents as a red, itchy, painful rash, but sometimes it can also consist of bubbles or rough plaques, and it is fairly easy to tell whether it is, in particular, drug rash or other skin eruptions: First, most drug rashes are symmetrical, that is, they occur equally on both sides of the body; second, the skin irritation tends to coincide with the start of taking the new drug, although there are drugs that can take up to two weeks to cause a rash.

Drug-related skin rash can potentially be caused by almost any drug, but generally the main culprits are antibiotics-particularly penicillins and sulfa drugs-NSAIDs-Nonsteroidal Anti-Inflammatory Drugs-and antiepileptic drugs.

Skin rash from chemotherapy and other cancer treatments: remedies from Oncos.

Among the side effects of cancer treatments is skin rash from chemotherapy or other treatments.Preventing this unpleasant side effect is not only possible, it is a must, since it leads to a drastic improvement in the quality of life of patients. There is a need, therefore, for greater awareness on the part of oncologists of the need to be supported, in the treatment of neoplasms, by dermatologists even before treatment begins with a “skin care” protocol that prepares the skin for the extreme stress that awaits it. The basic principle is to prevent rupture of the corneal barrier and the resulting cascading effects.

Chemotherapy drug skin rash is the most frequent adverse event (78/87%): it appears on average within two weeks after the start of therapy and disappears after the end of treatment. It was believed that its severity was an indicator of drug efficacy, but subsequent studies have not confirmed this.

During and after treatment, effects can be minimized with topical products specifically formulated for this disorder, such as rash ointment and skin rash cream. These are products that aid hydration while ensuring respect for the skin’s natural hydrolipid mantle (NMF). In fact, to soothe and decrease inflammation, we recommend proper cleansing with the use of thermal waters and antioxidants such as vitamin E.